| Medical Device Problem Codes |
Material Too Rigid or Stiff (1544); Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/15/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-01543.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils) and a penumbra smart coil detachment handle (handle).During the procedure, the physician successfully deployed and detached multiple smart coils using the handle.The physician then felt resistance while advancing another smart coil through the non-penumbra microcatheter and reported that the smart coil was too stiff and did not detach from its pusher assembly.The smart coil was therefore removed, and the procedure was completed using additional smart coils and the same handle.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report numbers: 3005168196-2018-01543.